Abilify (Aripiprazole) and Seroquel (Quetiapine) are both atypical antipsychotics and have more or less similar mechanism of action.
Abilify is an activating antipsychotic while Seroquel is a sedating antipsychotic.
Is she also having trouble in sleeping and having increased psychomotor activity?
Yes to both questions.
OK, in that case it makes sense to replace an activating antipsychotic like Abilify with a sedating antipsychotic Seroquel which will help in sleeping as well will have a calming effect on the patient.
Abilify being an activating antipsychotic can cause insomnia in some patients as a side effect.
They did not stop her prozac this am like they told me they would.She still seemed very anxious and unfocused this evening when I visited her.Should they had not given her the prozac this am.
What exactly is her diagnosis, is it pure depression?
No,anxiety and was just started to be work up for bipolar disorder.Family history suggests it. The suicide attempt was her first.She ingested 20 to 25 tablets of 0.1mg of clonodine
OK, sorry to hear about the suicide attempt. Bipolar disorder is a likely possible diagnosis if there is a strong family history. In a patient suffering from Bipolar disorder, antidepressant like Prozac may further destabilize the mood resulting in a manic or hypomanic switch.
May be because of this reason, her doctor want to stop Prozac and keep her only on Seroquel for the time being.
Yes makes perfect sense to me.You feel seroquel is a better choice than the abilify? They should definitely stop the prozac correct.
Considering her symptoms of difficulty in sleeping, irritability, increased psychomotor activity as you mentioned, yes, Seroquel is a better choice than Abilify.
Prozac can be stopped if the diagnosis is indeed Bipolar disorder.
Thank you Dr. Vikas!!!
You are most welcome.
Don't worry, she will recover very soon. I wish her a very speedy and early recovery.